Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 159, NWS Cheyenne, WY

July 17, 2015Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 17, 2015, 3:17 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2015, 3:17 PM MDT (21:17 UTC)
Expired
Jul 17, 2015, 4:15 PM MDT
In force
58 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Dawes County, NE, Sioux County, NE

The radar

The Rapid City radar (KUDX), 167 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 3:30 PM MDTHAIL 14 Nw Harrison, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 3:03 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2015-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2015-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WUUS55 KCYS 172117
SVRCYS
NEC045-165-172215-
/O.NEW.KCYS.SV.W.0159.150717T2117Z-150717T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT FRI JUL 17 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  WESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 415 PM MDT

* AT 317 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARRISON...
  OR 27 MILES EAST OF LUSK...MOVING EAST AT 50 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  CRAWFORD...HARRISON...WHITNEY LAKE...FORT ROBINSON CAMPGROUND...
  WHITNEY AND FORT ROBINSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4270 10404 4285 10404 4299 10319 4251 10302
TIME...MOT...LOC 2117Z 270DEG 43KT 4277 10392 

HAIL...1.25IN
WIND...70MPH

$$

RUBIN
3 follow-up statements
479 
WWUS55 KCYS 172141
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT FRI JUL 17 2015

NEC045-165-172215-
/O.CON.KCYS.SV.W.0159.000000T0000Z-150717T2215Z/
SIOUX NE-DAWES NE-
341 PM MDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHEASTERN SIOUX AND WESTERN DAWES COUNTIES...

AT 339 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF HARRISON...OR 35 MILES EAST OF LUSK...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. THIS STORM HAS 
WEAKENED SINCE 330 PM MDT AND THE SEVERE THUNDERSTORM WARNING MAY BE 
CANCELLED EARLIER THAN 415 PM MDT IF WEAKENING TRENDS CONTINUE.

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CRAWFORD...WHITNEY LAKE...FORT ROBINSON CAMPGROUND...WHITNEY AND FORT
ROBINSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4266 10384 4288 10387 4299 10319 4251 10302
TIME...MOT...LOC 2139Z 271DEG 21KT 4277 10376 

HAIL...0.75IN
WIND...60MPH

$$

RUBIN
958 
WWUS55 KCYS 172206
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
406 PM MDT FRI JUL 17 2015

NEC045-165-172215-
/O.CON.KCYS.SV.W.0159.000000T0000Z-150717T2215Z/
SIOUX NE-DAWES NE-
406 PM MDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHEASTERN SIOUX AND WESTERN DAWES COUNTIES...

AT 406 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT ROBINSON
CAMPGROUND...OR 24 MILES WEST OF CHADRON...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CRAWFORD...WHITNEY LAKE...FORT ROBINSON CAMPGROUND...WHITNEY AND FORT
ROBINSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4262 10360 4293 10354 4299 10319 4251 10302
TIME...MOT...LOC 2206Z 270DEG 24KT 4277 10347 

HAIL...1.00IN
WIND...<50MPH

$$

RUBIN
128 
WWUS55 KCYS 172220
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT FRI JUL 17 2015

NEC045-165-172226-
/O.EXP.KCYS.SV.W.0159.000000T0000Z-150717T2215Z/
SIOUX NE-DAWES NE-
420 PM MDT FRI JUL 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX AND WESTERN
DAWES COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR 
THE NEBRASKA PANHANDLE...EXCEPT FOR KIMBALL AND CHEYENNE COUNTIES.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA UNTIL 500 PM MDT.

LAT...LON 4262 10360 4293 10354 4299 10319 4251 10302
TIME...MOT...LOC 2214Z 270DEG 43KT 4277 10347 

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM MDT, 47 minutes earlier.

Area forecast discussion, Jul 17, 2:30 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT FRI JUL 17 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 230 PM MDT FRI JUL 17 2015

SCTD SHOWERS AND TSTORMS DEVELOPING OVER SE WY THIS AFTERNOON IN
RATHER BANDED FASHION...LIKELY AIDED BY STRONGER WINDS ALOFT AHEAD
OF DIGGING UPPER TROF OVER THE NW PART OF THE COUNTRY. EXPECT THIS
ACTIVITY TO SPREAD INTO THE PANHANDLE BY LATE THIS AFTERNOON THEN
GRADUALLY DISSIPATE DURING THE EVENING HOURS. MEANWHILE...A SFC
COOL FRONT WILL SAG SOUTH ACROSS THE CWA OVERNIGHT AS THE UPPER
TROF CONTINUES TO DIG ACROSS THE NW CONUS. A LITTLE COOLER
CONDITIONS FOR SATURDAY POST-FRONTAL WITH MORE NUMEROUS SHOWERS
AND TSTORMS EXPECTED IN THE AFTERNOON AND EVENING AIDED BY UPSLOPE
SFC FLOW AND APPROACH OF UPPER TROF AXIS. INSTABILITIES NOT TOO
BAD BUT A FEW STRONGER CELLS POSSIBLE OVER FAR SE WY. ACTIVITY
LIKELY TO CONTINUE MORE THROUGH THE NIGHT OVER THE PLAINS BEFORE
SOME DRYING DIMINISHES IT LATE SAT NIGHT INTO SUNDAY. MILD TEMPS
CONTINUING SUNDAY WITH ISOLATED CONVECTION POSSIBLE AROUND THE SRN
MTNS.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 230 PM MDT FRI JUL 17 2015

SOME MODEL DIFFERENCES ARE EVIDENT THROUGH THE UPCOMING WEEK WITH
THE SOUTH CENTRAL CONUS UPPER RIDGE HOLDING STEADFAST...WITH A
ACTIVE ZONAL FLOW ALOFT ACROSS THE NORTHERN HALF OF THE COUNTRY.

THE ECMWF BUILDS A SHORT WAVE RIDGE OVER THE FRONT RANGE MONDAY
WHEREAS THE GFS IS WEAKER. THERE IS SOME LIGHT QPF FROM ISOLATED
AFTERNOON CONVECTION OVER OUR SOUTHERN MOUNTAINS. IT WILL BE
SEASONABLY WARM FOR THE PLAINS WITH HIGHS IN THE 80S. ON TUESDAY...
THE FLOW ALOFT BACKS TO THE SOUTHWEST...ALLOWING MORE SUBTROPICAL
MOISTURE TO SPREAD NORTHEAST THE SOUTHERN HALF OF THE CWA ALONG
WITH SLIGHTLY COOLER TEMPERATURES. LOOKING AT SCATTERED AFTERNOON
AND EVENING SHOWERS AND TSTORMS AS A SHORT WAVE TRACKS NORTHEAST
ACROSS SOUTHERN WY AND NORTHERN CO. WEAK RIDGING ALOFT DEVELOPS
IN THE WAKE OF THE EXITING SHORT WAVE WEDNESDAY...HOWEVER THERE
WILL BE SOME MOISTURE PRESENT FOR WIDELY SCATTERED AFTERNOON
TSTORMS. SOUTHWEST FLOW ALOFT INCREASES LATE IN THE WEEK WELL IN
ADVANCE OF A DIGGING UPPER TROUGH OVER THE FAR WEST. SUBTROPICAL
MOISTURE WILL BE DIVERTED TO THE NORTH AND WEST OF THE CWA
RESULTING IN GENERALLY DRY AND WARM WEATHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1111 AM MDT FRI JUL 17 2015

A WEAK FRONT ALONG A CASPER-ALLIANCE LINE WILL SLOWLY DRIFT SOUTH
ACROSS SOUTHEAST WY AND WESTERN NE THIS AFTERNOON AND EARLY EVENING.
ISOLATED TO SCATTERED TSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND
LINGER INTO THE LATE EVENING OVER WESTERN NE. BRIEF PERIODS OF MVFR
VSBY WILL OCCUR WITH TSTORMS...ALONG WITH GUSTY/ERRATIC WINDS...SMALL
HAIL AND LIGHTNING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL GUST
BETWEEN 25 AND 35 KT ALONG AND WEST OF THE LARAMIE RANGE THIS
AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 230 PM MDT FRI JUL 17 2015

CONCERNS EXPECTED TO REMAIN LOW INTO EARLY NEXT WEEK WITH CONDITIONS
REMAINING NON-CRITICAL. A COOL FRONT WILL PASS ACROSS LATER TONIGHT
AND SATURDAY BRINGING SCATTERED SHOWERS AND STORMS ALONG WITH A
LITTLE COOLER TEMPERATURES. MORE ISOLATED CONVECTION EXPECTED EARLY
NEXT WEEK WITH WARMING AND DRYING CONDITIONS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...MAJ
AVIATION...MAJ
FIRE WEATHER...RE
Hazardous weather outlook, Jul 17, 10:40 AM MDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MDT FRI JUL 17 2015

NEZ019>021-054-055-WYZ103>106-109>119-181030-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1040 AM MDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE
AREA THIS AFTERNOON THEN GRADUALLY COME TO AN END THIS EVENING. A
FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM
SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON
SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

NEZ002-003-095-096-WYZ101-102-107-108-181030-
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
1040 AM MDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PARTS OF
EASTERN WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THIS
AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO
SEVERE...ESPECIALLY NORTH OF A DOUGLAS TO ALLIANCE LINE. THE MAIN
HAZARDS WILL BE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM
SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON
SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 17, 2:31 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT FRI JUL 17 2015

WYZ102-172115-
NIOBRARA COUNTY WY-
231 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NIOBRARA COUNTY
UNTIL 315 PM MDT...

AT 231 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LUSK...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
NIOBRARA COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4273 10436 4279 10444 4311 10430 4293 10406
      4281 10406
TIME...MOT...LOC 2031Z 222DEG 21KT 4280 10435

RUBIN
Special weather statement, Jul 17, 2:34 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT FRI JUL 17 2015

NEZ002-003-096-172115-
SOUTH SIOUX NE-DAWES NE-BOX BUTTE NE-
234 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...NORTHERN BOX
BUTTE AND SOUTH CENTRAL DAWES COUNTIES UNTIL 315 PM MDT...

AT 234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF FLAHERTYS CORNER...OR 26 MILES NORTH OF SCOTTSBLUFF...
MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 55 MPH WILL BE POSSIBLE WITH THIS
STORM. THIS STORM HAS STRENGTHENED QUICKLY IN THE PAST HALF HOUR AND
MAY BECOME SEVERE SHORTLY.

LOCATIONS IMPACTED INCLUDE...
HEMINGFORD...FLAHERTYS CORNER...BEREA...BOX BUTTE CAMPGROUND AND BOX
BUTTE DAM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4214 10353 4227 10360 4256 10309 4217 10286
TIME...MOT...LOC 2034Z 249DEG 33KT 4222 10347

RUBIN
Special weather statement, Jul 17, 2:48 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
248 PM MDT FRI JUL 17 2015

WYZ101-102-172130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
248 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NIOBRARA AND EAST
CENTRAL CONVERSE COUNTIES UNTIL 330 PM MDT...

AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KEELINE...OR 21 MILES WEST OF LUSK...MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUSK...MANVILLE...KEELINE...LANCE CREEK AND LOST SPRINGS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4271 10496 4287 10501 4322 10436 4263 10417
TIME...MOT...LOC 2048Z 256DEG 38KT 4279 10488

RUBIN
Special weather statement, Jul 17, 3:06 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
306 PM MDT FRI JUL 17 2015

NEZ019-020-WYZ108-119-172145-
SCOTTS BLUFF NE-BANNER NE-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY-
306 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANNER...
SOUTHWESTERN SCOTTS BLUFF...NORTHEASTERN LARAMIE AND SOUTHEASTERN
GOSHEN COUNTIES UNTIL 345 PM MDT...

AT 306 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MERIDEN REST AREA...OR 34 MILES NORTHEAST OF CHEYENNE...MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA GRANGE...HAWK SPRINGS CAMPGROUND...MERIDEN REST AREA AND HAWK
SPRINGS RECREATION AREA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.

LAT...LON 4145 10436 4150 10440 4188 10404 4163 10376
TIME...MOT...LOC 2106Z 230DEG 33KT 4151 10434

RUBIN
Special weather statement, Jul 17, 3:08 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT FRI JUL 17 2015

NEZ095-WYZ102-172200-
NORTH SIOUX NE-NIOBRARA COUNTY WY-
308 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 400 PM MDT...

AT 308 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF HARRISON...OR 18 MILES EAST OF LUSK...MOVING EAST
AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM. THIS STORM WILL LIKELY INTENSIFY AND A SEVERE
THUNDERSTORM WARNING MAY BE ISSUED SHORTLY.

LOCATIONS IMPACTED INCLUDE...
HARRISON AND MONTROSE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
CENTRAL NEBRASKA AND EAST CENTRAL WYOMING.

LAT...LON 4273 10418 4283 10416 4299 10371 4250 10369
TIME...MOT...LOC 2108Z 270DEG 23KT 4277 10409

RUBIN
Local storm report, Jul 17, 3:11 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             3 NW KEELINE            42.78N 104.79W
07/17/2015  E0.75 INCH       NIOBRARA           WY   PUBLIC

            PEA TO PENNY SIZE HAIL.

&&

MJAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:10 PM MDTSpecial Weather StatementCYSSioux50 min
Jul 17, 2:16 PM MDTSpecial Weather StatementCYSScotts Bluff59 min
Jul 17, 2:18 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff57 min
Jul 17, 2:34 PM MDTSpecial Weather StatementCYSBox Butte41 min
Jul 17, 3:06 PM MDTSpecial Weather StatementCYSBanner39 min
Jul 17, 3:08 PM MDTSpecial Weather StatementCYSSioux52 min
Jul 17, 3:23 PM MDTSpecial Weather StatementCYSBox Butte52 min
Jul 17, 3:25 PM MDTSpecial Weather StatementCYSBox Butte50 min
Jul 17, 3:35 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill28 min
Jul 17, 4:02 PM MDTSevere Thunderstorm WarningCYSSioux58 min
Jul 17, 4:25 PM MDTSpecial Weather StatementCYSDawes35 min
Jul 17, 5:05 PM MDTSpecial Weather StatementCYSDawes40 min
Jul 17, 5:56 PM MDTSpecial Weather StatementCYSSioux49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.